Orlistat Diet Pill Side Effects
The side effects of Orlistat diet pills are few and far between, provided you heed the dietary recommendations of this drug. Generally, Orlistat is a pretty safe drug for weight loss.
The most common problem on Orlistat is a “grumbling” gut. The Orlistat diet pill prevents digestion and absorption of fats which then have to traverse the full length of the intestine on “their way out”. Abdominal pain, nausea and diarrhea are the most common side effects of Orlistat diet pills.
A study records 8.8% of patients opted out of therapy for this reason. But most people adapt easily within a week, as the digestive system become accustomed to the additional fat content. Within three months hardly any abdominal pain, nausea or vomiting is present. Keep in mind…
These gastric side effects are increased as the fat content of a meal increases.
Allergic reaction to Orlistat is a rare but important side effect. This needs to be recognized and reported since it can even lead to shock once the person is sensitized to the drug. The initial signs are itching, rash, irritating but transient blebs and swelling of the eyelids or lips. If any of these side effects are experienced on Orlistat, then the drug should be discontinued immediately.
The drug has not be proven safe for use during pregnancy, in nursing mothers, children and elderly. A history of renal or gall bladder stones is another marker of trouble and Orlistat can increase the risk of recurrence.
Orlistat is not recommended in cases where there is already a defect in the digestive and/or absorptive functions of the gut. Since Orlistat further inhibits absorption, it would only exacerbate the condition.
Diabetics and patients on cyclosporine should also be careful when initiating Orlistat treatment because of the documented drug interactions in these two groups. Misuse of Orlistat is a potential problem in people with anorexia nervosa and bulimia and the drug should not be prescribed to them.